MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
SMPX630 |
| Medical Device Problem Codes |
Material Rupture (1546); Migration (4003)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
05/11/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Reason for device explant and/or reoperation: right device rupture and migration.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient underwent revision breast reconstruction surgery with a 630cc mentor memorygel breast implant on both sides and experienced right side breast implant rupture, and left side had bubbles in it.It was also reported that one of the implants kept flipping around.Device migration is being reported on both sides until further information is received, at which time, a supplemental report will be submitted.The patient underwent bilateral explantation and replacement with catalog number smpx630; serial number (b)(4) on the left side, and with catalog smpx630, serial number 9544005-011 on the right side on (b)(6) 2021.This medwatch report is for the patient¿s right-sided device.
Additional Manufacturer Narrative
On june 21, 2021, device evaluation was completed.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection and microscopic examination of the returned device.Visual inspection of the returned sample determined that a tear was observed on the anterior aspect of the smooth mod + prof xtra 630cc breast implant, measuring approximately 3.0 cm.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in an area of the tear, measuring approximately 0.3 cm.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.The cause of the rupture in the remaining area of the tear could not be identified.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Implant displacement/migration may occur from improper implant sizing and/or placement, i.E., when the implant is too large or the pocket too small or when there has been inadequate preoperative assessment of stresses causing movement of the prosthesis. implant displacement/migration is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.This supplemental medwatch report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On (b)(6) 2021, mentor became aware that field e2 (health professional?) was incorrectly maked as "no" under the previous initial submission.The field has been correctly updated to "yes" on this form.This supplemental medwatch report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On (b)(6) 2021, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.As per device received, the lot number has been updated to 9448232 under field d4 on this form.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.On (b)(6) 2021, mentor also became aware that the date of bilateral explantation and replacement surgery was (b)(6) 2021.Hence, field d6b has been correctly updated to (b)(6) 2021 on this form.This supplemental medwatch report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).